Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: IBS or something else?
|debbies60 - Mon Jul 12, 2004 12:06 pm||
Hi, I'm new to this forum and I hope someone can offer me some help. I'm a 43 year old female and I was diagnosed with IBS about 12 years ago. Since then I've had periodic episodes of diarrhea (my main symptom) that would last for a day or two and then be gone for a few months at a time. About a year ago I was diagnosed with GERD. My doc prescribed Nexium which has completely taken care of the symptoms up until about three weeks ago. I began having problems with burping, feeling as if something is stuck in my throat, upper abdominal pain...a lot of the same symptoms I had before I began taking Nexium. I have also been plagued with a lot of gas and my stools have been softer than normal. I tend to worry a lot when I have any kind of health problem and I know I have problems with anxiety. My question is, could the soft stools and gas be the IBS acting up or could this be the sign of something more serious? I've read that people with IBS generally have the same types of symptoms whenever the condition flares up. Also, could the Nexium have stopped working and could the burping ect. be caused by that reason? I've made an appt. with my doctor but it's not until Aug. 20th. I'm hoping I can get some answers that might put my mind at ease so I don't have to be so worried that something more serious might be going on. Thanks for reading my post.
|Helene - Wed Jun 15, 2005 9:36 pm||
Although I can't diagnose your problem I too will tend to worry and get anxious about symptoms. I would urge you to contact your doctor by phone, move up your appointment or make an appointment with a different doctor. Relieving your anxiety is worth this effort.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.